Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have bad knee, treating with cortizone but have pain. Got pace maker for Atrial Fibrillation. Treatment?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I have a bad knee treating with cortizone but down the side of my leg i get really bad pains, The DR said he didnt know what it was gbut thinks coming from lumbar; I went to pain specialtist but didn't want a epideral in my spine.
I am thinking of therapy or chirow[practer. I dont want to take heavy duty pain pills. I just got a pace maker (4weeks ) because of afib and slow heart beat,
Posted Wed, 4 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 11 minutes later
Brief Answer:
Conservative management can be tried.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

From the given brief description, I assume that you are concerned with the pain along your leg down to the bottom which your doctor thought was due to lumbar spine problem.

An MRI scan of the lumbar spine is needed to exactly establish the diagnosis of a Lumbar disc disease that could be causing the pain going down the leg.

Anyway, the conservative management of the Lumbar disc disease is as follows -

* avoid lifting weights as it imparts more strain on your back
* avoid forward bending activities as it will worsen the disc protrusion
* Use a lumbosacral back support to augment your spinal muscles
* Intermittent pelvic traction to cause a regression of disc
* Maintain optimum body weight,if you are obese
* Physiotherapy to strengthen your back muscles. Physiotherapy has to be done only after the acute pain has subsided. Ultrasound therapy and IFT may also help.
* Judicious use of analgesics and muscle relaxants.
* Use of Neurotropic supplements like Methyl cobalamine & Pregabalin may be helpful

If all the above measures fail to provide pain relief, then an Epidural injection may be indicated.

Hope I have justified your query. Happy to help for any clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor